MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4).[mw5083934].
 
Event or Problem Description
It was reported via a user facility medwatch report that during a carotid stent with distal embolization protection procedure involving a patient of unknown age and gender, the "coating was noted to be sheared" from a flexor shuttle tibial guiding sheath.Additional information was received during follow up, and it was confirmed that the device was in fact introduced in the patient.The operation report reads as follows: ¿using roadmap technique, [another manufacturer's] 0.035 supportive wire was placed in external carotid artery.Over this supportive wire, [another manufacturer's] 5-french catheter and sheath were removed, and a 6-french shuttle sheath was advanced and placed in the distal left common carotid artery.There was unraveling of the distal end of sheath due to defect and we removed it and placed [another manufacturer's] six french sheath in distal left common carotid artery.¿ after placing the six french sheath in the distal left common carotid artery, it was provided that the procedure was completed using a 5.5 mm filter (manufacturer not specified), a 6mm angioplasty balloon (manufacturer not specified) to dilate the area, and 0.5 mg atropine for recovery of pulse and blood pressure.No residual stenosis was noted and the filter was captured.The patient's outcome is reported as "stable".Upon receipt of the complaint device by the manufacturer on 12mar2019, however, it was observed that the hub was separated from the sheath body.As the failure mode appeared to differ from what was initially reported, clarification was requested of the customer.They had initially reported that the "coating sheared" and followed up with "unraveling." in attempt to capture the details of the event as they occurred, the customer was asked to clarify how the complaint device malfunctioned.On 14mar2019, it was confirmed by the customer that "we use the word "sheared" and [cook] uses the word "separated." the hub of the flexor shuttle tibial guiding sheath separated from the shaft of the complaint device.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Additional information: b5: in response to an additional information request asking if the complaint device contributed to the patient's drop in blood pressure/loss of pulse, the initial reporter responded "no, it did not." this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr255304_texas health_3500a.Pdf, pr255304_hhs_fda_sus_mw5083934.Pdf].
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation - evaluation a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device were conducted during the investigation.The complaint device along with the inner dilator and tuohy-borst fitting were returned for investigation.There was extensive biological matter present.Visual inspection confirmed the sheath tubing was separated from the proximal fitting.The sheath tubing was kinked 41.1cm and 45.1cm from the distal end of the flare.The proximal flare wasout of round with wrinkled edges.The connector cap and proximal flare measured within specification.The dilator had no visible damage.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer's instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, a review of the labeling provided to the customer was performed.The current instructions for use (ifu) state "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." they also state "avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." the ifu directly addresses the device failure.Based on the information provided and the examination of the returned product, investigation has concluded a definitive cause for this event cannot be established.The customer did not provide details of the patient's anatomy so a determination cannot be made relative to any contribution it may have had for this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.
 
Additional Manufacturer Narrative

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8422370
Report Number1820334-2019-00435
Device Sequence Number19415155
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)211128(10)9338581
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number9338581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/18/2019
04/08/2019
03/17/2020
05/20/2020
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/26/2019
04/09/2019
03/17/2020
05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Outcome Attributed to Adverse Event Required Intervention;